MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. HD ENDOEYE LAPARO-THORACO VIDEOSCOPE

AIZU OLYMPUS CO., LTD. HD ENDOEYE LAPARO-THORACO VIDEOSCOPE
Model Number LTF-VH
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 establishment name: (b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, the laparo-thoraco videoscope had an image defect with horizontal lines all over the screen.The issue occurred during preparation for use.The doctor replaced it with another similar device and completed the procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it was presumed that the suggested event may have occurred broken image sensor or the electronic parts on the circuit board in the video connector such as a capacitor and no irregularities were found for the image sensor cable.However, the definitive root cause of the event was unable to be specified since the causal investigation for the electronic parts was very difficult to conduct.Thus, the device did not meet its functions and specifications, thereby confirming the occurrence of the event.The event can be detected/prevented by following the instructions for use: it was confirmed that instructions operation manual chapter 3, ¿preparation and inspection¿ section 3.6, ¿inspection of the endoscopic system¿ describes how to inspect for the subject event.Olympus will continue to monitor field performance for this device.Additional information: b5, d8, d9, h3.
 
Event or Problem Description
Additional information: the issue occurred during preparation for use for a therapeutic laparoscopic cholecystectomy procedure.

Brand Name
HD ENDOEYE LAPARO-THORACO VIDEOSCOPE
Common Device Name
LAPARO-THORACO VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20043284
Report Number9610595-2024-16842
Device Sequence Number7977158
Product Code GCJ
UDI-Device Identifier04953170287015
UDI-Public04953170287015
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLTF-VH
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OTV-S190 (VIDEO SYSTEM CENTER) SN: (B)(6).
Patient SexUnknown